Fluoroquinolones and Dental Problems

Hormones Matter Logo2

This post, “Can Fluoroquinolone Antibiotics Cause Dental Problems?” published on Hormones Matter, is not very hopeful.  In fact, it’s quite frightening.  Many patient reports have been coming in lately about fluoroquinolone induced dental problems and teeth falling out.  Christopher’s story, on The Fluoroquinolone Wall of Pain is one of the stories highlighted.  Having all of your teeth fall out is a hefty price to pay for using an antibiotic – especially an antibiotic that is regularly prescribed for urinary tract and sinus infections.

I couldn’t find much in the way of journal articles about fluoroquinolone toxicity and dental problems.  If any of you find journal articles with dental problems listed as an effect of fluoroquinolones, please let me know.

The patient reports are quite compelling though – and frightening.

A couple people have mentioned that magnesium supplementation helps their post-flox teeth.  It’s probably a good thing to keep up.

On a personal note, I love my teeth.  Vanity is certainly at play, but I have really good teeth and I’d like to keep them.  I lost a tooth to internal resorbtion – basically, the root disintegrated for no reason – a long time before I took a FQ.  That stunk, for sure.  I can only imagine the horror of losing all of one’s teeth.  Hugs to those who are having post-FQ dental problems!

 

flu tox get help you need banner click lisa

Tagged: , , , , , , , , , ,

6 thoughts on “Fluoroquinolones and Dental Problems

  1. Mike January 31, 2015 at 8:32 pm Reply

    I have had recurrent gum issues since being floxed. I floss and brush like always. Nothing has changed with my oral hygiene except for the fact that this is now post cipro era for me. It seems to have gotten slightly better. For awhile my gums would just bleed. I would be sitting in my office at work and suddenly have a mouth full of blood. Thanks Cipro!

  2. Angie February 19, 2015 at 3:21 pm Reply

    This happened to me. 15 yrs ago I was given Cirpo for a stubborn case of tonsillitis. Doc would not take out my tonsils. I was 25 years old. Right after, and during, taking Cipro my teeth began to fall out, powderize, wear down to the gumline, wear down to where they disappeared, you name it, yet I had no caveties. It was not normal decay and my teeth were perfect before taking this stuff. I went to a lwyer about it but was told I had no proof and no case. I had to have all of the rest of my teeth pulled out at one sitting at the age of 25. I’m 41 ow and still suffering from this as I have no teeth now, it’s been a very long depressing 15 yrs, had problems with traditional dentures so I have to go without dentures in public until I can afford implant held dentures. Been a long horrible journey, I wish I could sue the makers of this stuff but who knows who will take a case like that. No one believed me back then that it was the medicine, now I’m finding stuff all over the internet about it.

    • Lisa Bloomquist February 19, 2015 at 3:39 pm Reply

      I’m so sorry about everything that has happened to you, Angie! That is really horrifying to hear! You’d think that doctors and dentists would be alarmed at a 25 year-old’s teeth disintegrating and falling out. There is nothing that is normal, or okay, about that.

      If you are interested in sharing your story on http://www.fqwallofpain.com, please let me know. I admin that site too.

      Hugs,
      Lisa

  3. Alan North March 23, 2015 at 9:08 am Reply

    Cipro up-regulates MMP-2, which is an enzyme responsible for breaking down collagen. It also has a connection with dental issues

    http://www.nature.com/ijos/journal/v6/n3/full/ijos201363a.html

    Can anyone interpret this for me?

  4. Jason June 8, 2015 at 9:30 am Reply

    http://news.bbc.co.uk/2/hi/europe/8629241.stm

    “Fluoride binds with calcium in the blood stream and after heavy exposure over a period of days makes bones frail, even causing teeth to crumble.”

    People that are “Floxed” have been Fluoride poisoned, and teeth and bone issues is one of the side effects of that.

    Singapore has been 100% fluoridated since 1956 yet 40% of preschoolers now suffer from SEVERE dental decay. It is now well known that Fluoride does NOT help with teeth and actually makes them worse

  5. Dale malden June 20, 2015 at 10:09 pm Reply

    I took Levaquin for 6 weeks for sinus problems prior to having surgery 18 months ago nd my teeth are rapidly decaying.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: